Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 463, NWS Atlanta, GA

December 9, 2009Sumter County, Webster County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 9, 2009, 5:50 AM EST for Sumter County, Webster County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 9, 2009, 5:50 AM EST (10:50 UTC)
Expired
Dec 9, 2009, 6:15 AM EST
In force
25 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Sumter County, GA, Webster County, GA

The radar

The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 4:32 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 091050
SVRFFC
GAC261-307-091115-
/O.NEW.KFFC.SV.W.0463.091209T1050Z-091209T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 AM EST WED DEC 9 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMTER COUNTY IN WEST CENTRAL GEORGIA
  SOUTHEASTERN WEBSTER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 615 AM EST

* AT 549 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR PLAINS...MOVING EAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  AMERICUS...LESLIE AND ANDERSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3195 8443 3191 8446 3192 8455 3207 8453
      3216 8431 3215 8427 3217 8425 3215 8418
      3222 8418 3222 8416 3222 8413 3218 8412
      3218 8407 3192 8406 3189 8437
TIME...MOT...LOC 1050Z 249DEG 55KT 3201 8445

$$
1 follow-up statement
000 
WWUS52 KFFC 091101
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 AM EST WED DEC 9 2009

GAC307-091111-
/O.CAN.KFFC.SV.W.0463.000000T0000Z-091209T1115Z/
WEBSTER GA-
601 AM EST WED DEC 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS EXITED WEBSTER COUNTY.  
GUSTY WINDS TO 30 MPH AND HEAVY RAINS ARE STILL POSSIBLE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

LAT...LON 3189 8437 3204 8432 3215 8431 3215 8427
      3217 8425 3215 8418 3222 8418 3222 8413
      3218 8412 3218 8407 3192 8406 3191 8432
      3189 8432
TIME...MOT...LOC 1101Z 249DEG 55KT 3207 8426

$$

GAC261-091115-
/O.CON.KFFC.SV.W.0463.000000T0000Z-091209T1115Z/
SUMTER GA-
601 AM EST WED DEC 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EST
FOR CENTRAL SUMTER COUNTY...

AT 601 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR AMERICUS...MOVING EAST AT 55
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUNTINGTON...LESLIE...NEW ERA...DESOTO...LAMAR...ANDERSONVILLE...
ANDERSONVILLE NATIONAL HISTORIC SITE...METHVINS AND PENNINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3189 8437 3204 8432 3215 8431 3215 8427
      3217 8425 3215 8418 3222 8418 3222 8413
      3218 8412 3218 8407 3192 8406 3191 8432
      3189 8432
TIME...MOT...LOC 1101Z 249DEG 55KT 3207 8426

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 5:36 AM EST, 14 minutes earlier.

Area forecast discussion, Dec 9, 5:36 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 AM EST WED DEC 9 2009

.UPDATE...
UPDATED THE FORECAST AGAIN TO REMOVE A FEW COUNTIES ALONG THE
BACKSIDE OF THIS SYSTEM.

&&

.PREV DISCUSSION... /ISSUED 452 AM EST WED DEC 9 2009/

SHORT TERM /TODAY THROUGH FRIDAY/...
CURRENT RADAR LOOP SHOWS SEVERE WEATHER SYSTEM MOVING RAPIDLY ACROSS
AL AND INTO GA THIS MORNING. THE STRONGEST STORMS WILL BE MOVING
INTO W GA OVER THE NEXT 2 HOURS WITH MORE COMING BEHIND THAT OVER
THE NEXT 6 TO 8 HOURS. THIS SYSTEM IS EXPECTED TO SWEEP THROUGH THE
STATE TODAY AND SHOULD BE EAST OF THE CWA BY 00Z THU. THE MAIN LOW
PRESSURE CENTER WITH THIS SYSTEM IS CURRENTLY OVER CENTRAL IL AND IS
EXPECTED TO CONTINUE MOVING NE INTO SRN ONTARIO/SWRN QUEBEC THROUGH
06Z THU. THE WARM FRONT AHEAD OF THIS SYSTEM IS CURRENTLY MOVING
NORTHWARD THROUGH THE STATE USHERING IN SOME VERY WARM AIR. MOST OF
CENTRAL GEORGIA HAS SEEN ALMOST A 20 DEG INCREASE IN TEMPS OVER THE
PAST 4 HOURS. INSTABILITIES ARE ALSO INCREASING IN THE WARM SECTOR
WITH MUCAPES IN THE 400-800 J/KG RANGE AND LIS AROUND -1 TO -3. THE
BIGGEST CONCERN IS STILL THE HIGH SHEAR ENVIRONMENT ESPECIALLY
ACROSS NORTH GA WITH THE 50-80KT LLJ ACROSS MOST OF THAT AREA. LOOKS
LIKE THERE IS NOT MUCH ROTATION WITH THESE STORMS BUT THE POTENTIAL
IS STILL THEIR FOR AN ISOLATED TORNADO. RIGHT NOW THE BIGGEST THREAT
IS VERY STRONG WINDS WITH THE STRONGER THUNDERSTORMS. EXPECTING WIND
SPEEDS IN THE 20 TO 40 KT RANGE AND MAY SEE SOME HIGHER GUST ESPECIALLY
IN THE HIGHER ELEVATIONS OF THE N GA MOUNTAINS. ONCE THIS SYSTEM
MOVES THROUGH THE AREA COOL HIGH PRESSURE BUILDS IN BEHIND THE
FRONT BEGINNING TONIGHT. THIS HIGH PRESSURE RIDGE EVENTUALLY
BECOMES CENTERED OVER N GA BY 18Z FRI BEFORE MOVING OFF INTO THE
MID ATLANTIC SAT AS ANOTHER WAVE MOVES INTO SOUTH AND CENTRAL GA.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS MENTIONED ABOVE...HIGH PRESSURE WILL BE OVER THE STATE FOR THE
BEGINNING OF THE EXTENDED BEFORE MOVING OFF INTO THE MID ATLANTIC
STATES SAT MORNING. THIS RIDGE DOES BEGIN TO SET UP A WEDGE DOWN THE
EASTERN SEABOARD AS THE NEXT WAVE MOVES NORTHWARD OUT OF THE
NORTHERN GULF. THIS WAVE WILL SPREAD RAIN ACROSS THE DEEP SOUTH
BEGINNING FRI AFTERNOON ACROSS SOUTHERN LA SPREADING EASTWARD INTO GA
SAT MORNING...AND CONTINUING THROUGH SUN. THE WEDGE STAYS
ENTRENCHED ACROSS NORTH AND CENTRAL GA THROUGH MONDAY SO IT SHOULD
KEEP THE ATMOSPHERE OVER GA VERY STABLE.

AVIATION...
CEILINGS/VSBYS LIFTING INTO MVFR RANGE OR BETTER BEHIND MAIN AREA OF
RAIN/EMBEDDED STRONG STORMS PUSHING EAST ACROSS THE CWA EARLY THIS
MORNING. EXPECT CONTINUED IMPROVEMENT FROM WEST TO EAST THIS
MORNING...WITH LOW VFR/VFR CONDITIONS MOST TAF SITES BY LATE
MORNING. THINK WE SHOULD BE ABLE TO LIMIT THUNDER THREAT TO MAINLY
CSG/MCN/AHN AFTER 12Z.  BREEZY SOUTH/SOUTHWEST WINDS 10 TO 20 KTS
WITH GUSTS UP TO 30 KTS POSSIBLE THIS MORNING...AHEAD OF FRONT. WEST
TO NORTHWEST WINDS AND STILL QUICK BREEZY THIS AFTERNOON BEHIND
FRONT. WINDS SHOULD DIMINISH AND LOSE THEIR GUSTINESS AFTER 00Z.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  28  54  27  53 /  50   0   0   0  10
ATLANTA         62  27  49  26  49 /  10   0   0   0  10
BLAIRSVILLE     51  27  44  18  42 /  20   0   0   0  10
CARTERSVILLE    66  26  46  22  45 /   0   0   0   0  10
COLUMBUS        68  40  50  33  48 /  30   5   0   0  10
GAINESVILLE     54  28  50  23  44 /  20   0   0   0  10
MACON           71  35  51  30  49 /  60   5   5   0  10
ROME            54  29  48  22  45 /   0   0   0   5  10
PEACHTREE CITY  69  30  48  22  48 /  20   0   0   0  10
VIDALIA         72  39  50  28  50 /  70  30  30   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WHITFIELD...WILCOX...WILKES...WILKINSON.

TORNADO WATCH UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DOOLY...GREENE...HANCOCK...HOUSTON...JASPER...JONES...
LAMAR...MACON...MARION...MONROE...PEACH...PULASKI...PUTNAM...
SCHLEY...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER...WILCOX...
WILKINSON.

HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...
PICKENS...TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...WALKER.

&&

01
Hazardous weather outlook, Dec 9, 5:46 AM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 AM EST WED DEC 9 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
546 AM EST WED DEC 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TORNADOES ARE POSSIBLE ACROSS PORTIONS OF EAST GEORGIA
THIS MORNING. STRONG GUSTY WINDS EXPECTED ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA TODAY.

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES WILL
CONTINUE TO MOVE NORTHEAST...PULLING A COLD FRONT ACROSS THE
SOUTHEAST U.S. TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL ISOLATED TORNADOES MAINLY ACROSS EAST
GEORGIA THIS MORNING. STRONG GUSTY WINDS ARE EXPECTED ACROSS MUCH
OF NORTH AND CENTRAL GEORGIA THROUGHOUT THE DAY...WITH THE
STRONGEST WINDS EXPECTED ACROSS THE NORTHEAST GEORGIA MOUNTAINS.

.DISCUSSION...
A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES WILL
CONTINUE TO MOVE NORTHEAST...PULLING A COLD FRONT ACROSS
GEORGIA TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
AHEAD OF THE FRONT AND AFFECT MAINLY SOUTH AND EAST GEORGIA TODAY.
SOME OF THE STORMS MAY BE STRONG...PRODUCING DAMAGING WINDS AND
FLOODING RAIN. GUSTY WINDS ARE ALSO EXPECTED BEHIND THE FRONT WITH
WEST TO NORTHWEST WINDS OF 15 TO 30 MPH...AND GUST UP TO 45 MPH
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Dec 9, 4:08 AM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 AM EST WED DEC 9 2009

GAZ025-034>038-047-057-091000-
408 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HENRY...WALTON...
OCONEE...OGLETHORPE...CLARKE...BARROW...GWINNETT AND JACKSON COUNTIES
UNTIL 500 AM EST...

AT 406 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF THOMPSONS MILL TO 9
MILES SOUTHWEST OF CENTERVILLE...MOVING EAST AT 50 MPH.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Dec 9, 4:51 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 AM EST WED DEC 9 2009

GAZ023>025-027-035-036-091045-
451 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND MINOR FLOODING IN
CLARKE...BARROW...MADISON...JACKSON...BANKS AND HALL COUNTIES UNTIL
545 AM EST...

AT 448 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN HAD FALLEN ACROSS SOUTHERN HALL AND MUCH OF JACKSON
COUNTIES. THE AREA OF HEAVY RAIN IS MOVING STEADILY EAST BUT
FLOODING OF URBAN AND POOR DRAINAGE AREAS WILL PERSIST THROUGH 545
AM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
CLARKE...BARROW...MADISON...JACKSON...BANKS AND HALL COUNTIES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Dec 9, 5:00 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST WED DEC 9 2009

GAZ037-038-049-050-059-060-091030-
500 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND GUSTS TO 45 MPH
IN PUTNAM...JASPER...GREENE...MORGAN...OCONEE AND OGLETHORPE
COUNTIES UNTIL 530 AM EST...

AT 458 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WRAYSWOOD TO SHADY DALE...MOVING EAST AT 65
MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS
PUTNAM...JASPER...GREENE...MORGAN...OCONEE AND OGLETHORPE
COUNTIES...INCLUDING AREAS AROUND PIEDMONT...WILLARD...ADGATEVILLE...
SHADY DALE...MONTICELLO...WRAYSWOOD...MAXEYS...CENTRAL GEORGIA
EXPERIMENT STATION...GRESHAMVILLE...GODFREY...BUCKHEAD...
PENFIELD...SWORDS...WAR FIELD AND EATONTON. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Dec 9, 5:19 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 AM EST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     TSTM WND DMG     LINDALE                 34.19N 85.18W
12/09/2009                   FLOYD              GA   COUNTY OFFICIAL

            ONE TREE DOWN.

0354 AM     TSTM WND DMG     MORROW                  33.58N 84.34W
12/09/2009                   CLAYTON            GA   COUNTY OFFICIAL

            A COUPLE TREES DOWN ON NEAR MT. ZION ROAD AND MT. ZION
            CIRCLE.

0412 AM     TSTM WND DMG     6 SW CONYERS            33.60N 84.09W
12/09/2009                   ROCKDALE           GA   COUNTY OFFICIAL

            TWO TREES DOWN AND ONE POWERLINE DOWN IN SOUTHERN
            ROCKDALE COUNTY.

0412 AM     TSTM WND DMG     4 NW GRIFFIN            33.28N 84.32W
12/09/2009                   SPALDING           GA   COUNTY OFFICIAL

            SEVERAL TREES DOWN NORTHWEST OF GRIFFIN.

0426 AM     TSTM WND DMG     2 WSW COVINGTON         33.59N 83.89W
12/09/2009                   NEWTON             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON SALEM ROAD.

&&

GRIFFITH
Local storm report, Dec 9, 5:24 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 AM EST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     TSTM WND DMG     MORELAND                33.29N 84.77W
12/09/2009                   COWETA             GA   COUNTY OFFICIAL

            ELEVEN TREES AND A COUPLE POWERLINES DOWN NEAR NEWNAN AND
            MORELAND.

0410 AM     TSTM WND DMG     FAYETTEVILLE            33.45N 84.46W
12/09/2009                   FAYETTE            GA   COUNTY OFFICIAL

            FEW TREES DOWN IN FAYETTEVILLE...INCLUDING ONE ON HWY 85
            CONNECTOR SOUTH.

0410 AM     TSTM WND DMG     BROOKS                  33.29N 84.46W
12/09/2009                   FAYETTE            GA   COUNTY OFFICIAL

            ONE TREE DOWN.

0410 AM     TSTM WND DMG     PEACHTREE CITY          33.39N 84.57W
12/09/2009                   FAYETTE            GA   COUNTY OFFICIAL

            FEW TREES DOWN.

0415 AM     TSTM WND DMG     NEWNAN                  33.38N 84.79W
12/09/2009                   COWETA             GA   AMATEUR RADIO

            SEVERAL TREES DOWN NEAR NEWNAN.

0415 AM     TSTM WND DMG     THOMAS CROSSROADS       33.41N 84.68W
12/09/2009                   COWETA             GA   AMATEUR RADIO

            FEW POWERLINES DOWN.

&&

GRIFFITH
Local storm report, Dec 9, 5:48 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 AM EST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 AM     TSTM WND DMG     N JACKSON               33.29N 83.96W
12/09/2009                   BUTTS              GA   COUNTY OFFICIAL

            FEW TREES DOWN...ONE ON VEHICLE.

0436 AM     TSTM WND DMG     7 NNW MONTICELLO        33.40N 83.73W
12/09/2009                   JASPER             GA   COUNTY OFFICIAL

            FEW TREES DOWN AND A FEW POWERLINES DOWN. NO ADDITIONAL
            INFORMATION AVAILABLE.

&&

GRIFFITH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 12:46 AM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker29 min
Dec 9, 1:01 AM ESTSevere Thunderstorm WarningFFCChattooga, Floyd, Walker44 min
Dec 9, 1:18 AM ESTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield42 min
Dec 9, 1:31 AM ESTFlash Flood WarningFFCChattooga, Floyd, Walker6 hr
Dec 9, 2:12 AM ESTRiver Flood WarningFFCForsyth, Fulton41 hr
Dec 9, 2:23 AM ESTSevere Thunderstorm WarningFFCFloyd, Polk32 min
Dec 9, 2:40 AM ESTFlash Flood WarningFFCGordon, Murray, Whitfield6 hr
Dec 9, 3:48 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Dec 9, 3:53 AM ESTSevere Thunderstorm WarningFFCCoweta, Fayette22 min
Dec 9, 3:59 AM ESTRiver Flood WarningFFCDade19 hr
Dec 9, 4:03 AM ESTSevere Thunderstorm WarningFFCClayton, Henry, Newton, Rockdale, Spalding27 min
Dec 9, 4:18 AM ESTTornado WarningFFCBarrow, Oconee, Walton27 min
Dec 9, 4:28 AM ESTSevere Thunderstorm WarningFFCButts, Clarke, Jasper, Morgan, Newton, Walton28 min
Dec 9, 4:33 AM ESTSevere Thunderstorm WarningFFCClarke, Jackson, Madison, Oconee, Oglethorpe43 min
Dec 9, 5:17 AM ESTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam, Taliaferro28 min
Dec 9, 5:44 AM ESTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren, Wilkes31 min
Dec 9, 7:08 AM ESTSevere Thunderstorm WarningFFCCrisp, Wilcox52 min
Dec 9, 7:29 AM ESTRiver Flood WarningFFCChattooga32 hr
Dec 9, 7:29 AM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Treutlen46 min
Dec 9, 8:03 AM ESTRiver Flood WarningFFCDawson, Forsyth8 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCWhitfield62 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield69 hr
Dec 9, 10:46 AM ESTRiver Flood WarningFFCMurray, Whitfield34 hr
Dec 9, 2:10 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs18 hr
Dec 9, 3:38 PM ESTRiver Flood WarningFFCFloyd, Gordon39 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.